Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 28, 2000, 4:19 PM CDT for Marion County, Sequatchie County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 28, 2000, 4:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 282120
SVRMRX
TNC115-153-282145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM CDT FRI JUL 28 2000
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EASTERN TENNESSEE
SEQUATCHIE COUNTY IN EASTERN TENNESSEE
* UNTIL 445 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LONE OAK...OR 11 MILES NORTHWEST OF
CHATTANOOGA...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITWILL AROUND 440 PM CDT
LONE OAK AROUND 425 PM CDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
$$
LAT...LON 3500 8587 3500 8545 3507 8537 3510 8537
3511 8540 3516 8540 3537 8524 3556 8544
3555 8561 3549 8553 3544 8553 3541 8548
3525 U8569 3522 8588
PDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:08 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 28, 2:08 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 308 PM EDT FRI JUL 28 2000 UPPER LOW OVER GREAT LAKES SHARPENS AND BECOMES MORE SOUTHWEST- NORTHEAST ORIENTED THIS WEEKEND...STRETCHING FROM THE GREAT LAKES INTO THE SOUTHERN MISSISSIPPI VALLEY. THIS IN TURN HELPS DEEPEN THE SOUTHWEST FLOW OF GULF MOISTURE AHEAD OF IT OVER THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AT THE SURFACE...A COUPLE OF WEAK FRONTS/TROFS SWING AROUND THE BASE OF THE UPPER TROF AND WASH OUT AS THEY APPROACH THE SOUTHERN APPALACHIANS AND BECOME ALIGNED UNDER UPPER FLOW. MUGGY AIRMASS AND FRONTS/TROUGHS AS WELL AS OUTFLOW BOUNDARIES WILL BE MAIN TRIGGERS FOR SHOWERS AND THUNDERTORMS THROUGH THE WEEKEND. TEMPS A FAN/FWC BLEND. CHA 68 92 68 88 / 40 40 20 40 TYS 67 88 67 86 / 50 40 20 40 TRI 63 85 63 83 / 50 40 20 40 OQT 67 88 67 86 / 50 40 20 40 .MRX... NC...NONE. TN...NONE. VA...NONE. AUSTIN
In the hours before
Local storm report, Jul 28, 3:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0350 PM TN 0.75 INCH HAIL
07/28/00 GRAINGER REPORTED BY SPOTTER
0140 PM SOUTH OF ONEIDA TN 0.75 INCH HAIL
07/28/00 SCOTT REPORTED BY PUBLIC
0320 PM POWELL VALLEY TN 1.00 INCH HAIL
07/28/00 CLAIBORNE REPORTED BY DISPATCH
0205 PM SPRING CITY TN WIND DAMAGE
07/28/00 RHEA TREES DOWN
REPORTED BY DISPATCH
NORTH OF SPRING CITYThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:30 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 30 min |
| Jul 28, 2:13 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne | 47 min |
| Jul 28, 2:25 PM CDT | Severe Thunderstorm Warning | MRX | Grainger | 35 min |
| Jul 28, 2:59 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 31 min |
| Jul 28, 3:24 PM CDT | Severe Thunderstorm Warning | MRX | Greene | 36 min |
| Jul 28, 3:28 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 32 min |
| Jul 28, 4:00 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Sullivan, Washington | 45 min |
| Jul 28, 4:19 PM CDT | Severe Thunderstorm Warning | MRX | Carter | 41 min |
| Jul 28, 4:40 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 35 min |
| Jul 28, 4:46 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 44 min |
| Jul 28, 4:46 PM CDT | Severe Thunderstorm Warning | MRX | Johnson | 44 min |
| Jul 28, 5:14 PM CDT | Severe Thunderstorm Warning | MRX | Sevier | 46 min |
| Jul 28, 6:30 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.